Alert archive / Nebraska / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS North Platte, NE

February 3, 201511 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Feb 3, 2015, 2:01 PM MST for 11 counties in Nebraska. It took effect at Feb 3, 2015, 9:00 PM MST. It was in force for 14 hr. 56 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 3, 2015, 2:01 PM MST (21:01 UTC)
In effect from
Feb 3, 2015, 9:00 PM MST
Expired
Feb 4, 2015, 11:00 AM MST
In force
14 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Custer County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 54 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 3:18 AM MSTSNOW 1.7Brady, NETOTAL AS OF 4 AM CST
Feb 4, 5:05 AM MSTSNOW 4.43 Ene North Platte, NESTORM TOTAL AS OF 6 AM CST
Feb 4, 5:10 AM MSTSNOW 52 W North Platte, NE
Feb 4, 6:00 AM MSTSNOW 3.59 Nw Anselmo, NE
Feb 4, 6:00 AM MSTSNOW 59 Nw Anselmo, NE
Feb 4, 6:00 AM MSTHEAVY SNOW 62 Se Anselmo, NE
Feb 4, 6:00 AM MSTHEAVY SNOW 6.3Kingsley Dam, NE
Feb 4, 6:00 AM MSTHEAVY SNOW 71 Nw North Platte, NE
Feb 4, 6:03 AM MSTHEAVY SNOW 95 W Stapleton, NE
Feb 4, 6:30 AM MSTHEAVY SNOW 8.58 Wsw Callaway, NE
Feb 4, 6:41 AM MSTSNOW 5.1Roscoe, NE
Feb 4, 6:55 AM MSTSNOW 510 Nw Anselmo, NE
Feb 4, 7:00 AM MSTSNOW 4Lisco, NE
Feb 4, 7:00 AM MSTSNOW 52 W Ogallala, NE
Feb 4, 7:00 AM MSTSNOW 5.93 Ene North Platte, NESTORM TOTAL AS OF 8AM CST
Feb 4, 7:00 AM MSTHEAVY SNOW 710 S Ansley, NEREPORT RELAYED BY MEDIA. MEASURED 6 TO 8 INCHES WITH DRIFTS TO 2 FEET
Feb 4, 7:00 AM MSTHEAVY SNOW 7Arnold, NE
Feb 4, 7:00 AM MSTHEAVY SNOW 7Gandy, NE
Feb 4, 7:25 AM MSTSNOW 5.5Dunning, NEMEASURED 5 TO 6 INCHES. REPORT RELAYED BY MEDIA
Feb 4, 7:29 AM MSTHEAVY SNOW 7.89 Wnw North Platte, NE
Feb 4, 7:30 AM MSTSNOW 5Paxton, NE
Feb 4, 7:30 AM MSTHEAVY SNOW 71 N Sutherland, NE
Feb 4, 7:40 AM MSTSNOW 5Thedford, NE
Feb 4, 7:50 AM MSTHEAVY SNOW 610 Ne Oshkosh, NE
Feb 4, 7:50 AM MSTSNOW 717 Ssw Whitman, NESNOWFALL 6 TO 8 INCHES.
Feb 4, 7:50 AM MSTSNOW 71 S Hyannis, NE
Feb 4, 8:01 AM MSTSNOW 414 Se Mullen, NENEW SNOW OF 4 INCHES WITH SNOW DEPTH ESTIMATED AT 12 INCHES.
Feb 4, 8:01 AM MSTSNOW 619 Wsw Mullen, NE
Feb 4, 8:01 AM MSTHEAVY SNOW 6Tryon, NE
Feb 4, 8:04 AM MSTSNOW 3Brewster, NE
Feb 4, 8:22 AM MSTHEAVY SNOW 7Arthur, NE
Feb 4, 8:24 AM MSTSNOW 214 S Thedford, NE
Feb 4, 8:30 AM MSTHEAVY SNOW 716 Sw Mullen, NE
Feb 4, 8:30 AM MSTHEAVY SNOW 913 Ene Tryon, NE
Feb 4, 8:38 AM MSTSNOW 39 S Halsey, NE
Feb 4, 8:46 AM MSTHEAVY SNOW 6.11 W North Platte, NE
Feb 4, 8:57 AM MSTSNOW 64 Sw Dunning, NE
Feb 4, 8:59 AM MSTSNOW 512 N Dunning, NE
Feb 4, 9:01 AM MSTSNOW 38 E Brewster, NE
Feb 4, 9:07 AM MSTSNOW 54 N Thedford, NE
Feb 4, 9:09 AM MSTSNOW 6.5Whitman, NE
Feb 4, 9:10 AM MSTSNOW 310 Se Dunning, NE
Feb 4, 9:10 AM MSTSNOW 5Merna, NE
Feb 4, 9:10 AM MSTHEAVY SNOW 62 W Broken Bow, NE
Feb 4, 9:18 AM MSTHEAVY SNOW 915 Nne North Platte, NEDRIFTS TO 2 FEET
Feb 4, 9:34 AM MSTHEAVY SNOW 910 Sse Ashby, NE
Feb 4, 9:35 AM MSTHEAVY SNOW 810 Se Arthur, NE
Feb 4, 9:45 AM MSTSNOW 5.44 Nne Berwyn, NE
Feb 4, 9:48 AM MSTSNOW 410 Ne Thedford, NE
Feb 4, 9:48 AM MSTHEAVY SNOW 8.5Callaway, NE
Feb 4, 9:56 AM MSTHEAVY SNOW 108 Wsw Callaway, NEUPDATED STORM TOTAL
Feb 4, 10:00 AM MSTSNOW 4.65 Sse Hershey, NE
Feb 4, 10:01 AM MSTHEAVY SNOW 913 W Tryon, NE
Feb 4, 10:07 AM MSTSNOW 2Wellfleet, NE
Feb 4, 10:09 AM MSTSNOW 5.5Brady, NE
Feb 4, 10:20 AM MSTHEAVY SNOW 9.512 Sw Callaway, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
548 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS43 KLBF 032101
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
301 PM CST TUE FEB 3 2015

...ACCUMULATING SNOW EXPECTED ACROSS A LARGE PORTION OF WESTERN
AND NORTH CENTRAL NEBRASKA TONIGHT INTO WEDNESDAY MORNING...

.A FAST MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN
ARCTIC COLD FRONT...AND PRODUCE ACCUMULATING SNOW ACROSS A LARGE
PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT INTO
WEDNESDAY MORNING. A BAND OF HEAVY SNOW IS EXPECTED FROM THE
CENTRAL NEBRASKA PANHANDLE...EASTWARD ACROSS WEST CENTRAL
NEBRASKA. THE BAND IS EXPECTED TO QUITE NARROW...AND GENERALLY
REMAIN NORTH OF INTERSTATE 80. THERE IS STILL SOME UNCERTAINTY ON
THE EXACT LOCATION OF THE HEAVY SNOW BAND...AND ONLY A MINOR SHIFT
TO THE SOUTH WOULD BRING THE HEAVY SNOW INTO THE INTERSTATE 80
CORRIDOR. STAY TUNED FOR UPDATES THIS EVENING.

NEZ022-023-035>037-057-059-041115-
/O.UPG.KLBF.WW.Y.0005.150204T0400Z-150204T1800Z/
/O.NEW.KLBF.WS.W.0002.150204T0400Z-150204T1800Z/
GARDEN-GRANT-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...TRYON...
STAPLETON...OGALLALA...NORTH PLATTE
301 PM CST TUE FEB 3 2015 /201 PM MST TUE FEB 3 2015/

...WINTER STORM WARNING IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM
MST/ WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* TIMING...SNOW WILL DEVELOP ACROSS THE PANHANDLE AND WEST CENTRAL
  NEBRASKA THIS EVENING. THE SNOW WILL SPREAD INTO SOUTHWEST
  NEBRASKA AFTER MIDNIGHT. A NARROW BAND OF HEAVY SNOW IS
  EXPECTED. CURRENT INDICATIONS ARE THAT THE HEAVY SNOW BAND IS
  EXPECTED TO GENERALLY REMAIN NORTH OF INTERSTATE 80. THERE IS
  STILL SOME UNCERTAINTY ON THE EXACT LOCATION OF THE HEAVY SNOW
  BAND...AND ONLY A MINOR SHIFT TO THE SOUTH WOULD BRING THE HEAVY
  SNOW INTO THE INTERSTATE 80 CORRIDOR. STAY TUNED FOR UPDATES THIS
  EVENING. SNOW WILL END WITH CONDITIONS IMPROVING WEDNESDAY
  AFTERNOON.

* SNOW ACCUMULATIONS...4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. THE HEAVIEST AMOUNTS WILL GENERALLY BE NORTH OF
  INTERSTATE 80...BUT A SLIGHT SOUTHWARD SHIFT OF THE SNOW BAND
  WOULD BRING THE HEAVIER AMOUNTS INTO THE INTERSTATE 80 CORRIDOR. 

* WIND...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH 
  LATE TONIGHT AND CONTINUE INTO WEDNESDAY. 

* IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE
  TRAVEL DANGEROUS ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ029-058-041115-
/O.EXA.KLBF.WW.Y.0005.150204T0400Z-150204T1800Z/
WHEELER-PERKINS-
INCLUDING THE CITIES OF...BARTLETT...GRANT
301 PM CST TUE FEB 3 2015 /201 PM MST TUE FEB 3 2015/

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM CST /9
PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY.

* TIMING...SNOW SPREAD EAST INTO THE AREA OVERNIGHT. THE SNOW WILL
  DIMINISH AND END BY WEDNESDAY AFTERNOON.

* SNOW ACCUMULATIONS...2 TO 4 INCHES POSSIBLE.

* WIND...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH 
  LATE TONIGHT AND CONTINUE INTO WEDNESDAY. 

* IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL CAUSE 
  TRAVEL DIFFICULTIES ACROSS THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ004-005-008-024>028-038-056-094-041115-
/O.CON.KLBF.WW.Y.0005.150204T0400Z-150204T1800Z/
SHERIDAN-EASTERN CHERRY-BROWN-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-
CUSTER-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BROKEN BOW...CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE
301 PM CST TUE FEB 3 2015 /201 PM MST TUE FEB 3 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM
MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM
MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. 

* TIMING...SNOW WILL DEVELOP ACROSS THE PANHANDLE AND WESTERN 
  SANDHILLS LATE THIS EVENING...SPREADING EAST OVERNIGHT. THE 
  SNOW WILL DIMINISH AND END BY WEDNESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...2 TO 6 INCHES.

* WIND...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH 
  LATE TONIGHT AND CONTINUE INTO WEDNESDAY. 

* IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL CAUSE 
  TRAVEL DIFFICULTIES ACROSS THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TAYLOR
2 follow-up statements
564 
WWUS43 KLBF 040952
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 AM CST WED FEB 4 2015

...ACCUMULATING SNOW ACROSS A LARGE PORTION OF WESTERN AND NORTH
CENTRAL NEBRASKA THIS MORNING...

.A FAST MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN
ARCTIC COLD FRONT...AND PRODUCE ACCUMULATING SNOW ACROSS A LARGE
PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING. A BAND 
OF HEAVY SNOW IS EXPECTED MAINLY BETWEEN HIGHWAY 2 AND THE I80
CORRIDOR. NORTH WINDS OF 15 TO 25 MPH THIS MORNING WILL COMBINE
WITH THE SNOW TO SIGNIFICANTLY REDUCE VISIBILITES TO A QUARTER
MILE AT TIMES DURING THE MORNING COMMUTE. 

NEZ024>026-038-041800-
/O.UPG.KLBF.WW.Y.0005.000000T0000Z-150204T1800Z/
/O.EXA.KLBF.WS.W.0002.000000T0000Z-150204T1800Z/
HOOKER-THOMAS-BLAINE-CUSTER-
INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING...
BROKEN BOW
352 AM CST WED FEB 4 2015 /252 AM MST WED FEB 4 2015/

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE WINTER WEATHER
ADVISORY IS NO LONGER IN EFFECT.

* TIMING...SNOW...HEAVY AT TIMES...WILL GRADUALLY DIMINISH BY MID
  MORNING AND END BY LATE MORNING.

* SNOW ACCUMULATIONS...5 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. 

* WIND...NORTH WINDS OF 15 TO 25 MPH THIS MORNING TO DIMINISH BY
  AFTERNOON. 

* IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE 
  TRAVEL DANGEROUS ACROSS THE WARNING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ022-023-035>037-057-059-041800-
/O.CON.KLBF.WS.W.0002.000000T0000Z-150204T1800Z/
GARDEN-GRANT-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...TRYON...
STAPLETON...OGALLALA...NORTH PLATTE
352 AM CST WED FEB 4 2015 /252 AM MST WED FEB 4 2015/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* TIMING...SNOW...HEAVY AT TIMES...WILL GRADUALLY DIMINISH BY MID
  MORNING AND END BY LATE MORNING.

* SNOW ACCUMULATIONS...5 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* WIND...NORTH WINDS OF 15 TO 25 MPH THIS MORNING TO DIMINISH BY
  AFTERNOON. 

* IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE 
  TRAVEL DANGEROUS ACROSS THE WARNING AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ004-005-008-027>029-056-058-094-041800-
/O.CON.KLBF.WW.Y.0005.000000T0000Z-150204T1800Z/
SHERIDAN-EASTERN CHERRY-BROWN-LOUP-GARFIELD-WHEELER-DEUEL-PERKINS-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...TAYLOR...BURWELL...BARTLETT...CHAPPELL...
BIG SPRINGS...GRANT...CODY...MERRIMAN...KILGORE
352 AM CST WED FEB 4 2015 /252 AM MST WED FEB 4 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* TIMING...SNOW...HEAVY AT TIMES...WILL DIMINISH AND END FROM
  NORTH TO SOUTH THIS MORNING.

* SNOW ACCUMULATIONS...2 TO 4 INCHES POSSIBLE.

* WIND...NORTH WINDS 15 TO 25 MPH WILL DIMINISH BY AFTERNOON.

* IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL CAUSE 
  TRAVEL DIFFICULTIES ACROSS THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KAR
992 
WWUS43 KLBF 041743
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 AM CST WED FEB 4 2015

...SNOW HAS ENDED ACROSS THE REGION...

NEZ022>026-035>038-057-059-041845-
/O.EXP.KLBF.WS.W.0002.000000T0000Z-150204T1800Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-CUSTER-
KEITH-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
DUNNING...ARTHUR...TRYON...STAPLETON...BROKEN BOW...OGALLALA...
NORTH PLATTE
1143 AM CST WED FEB 4 2015 /1043 AM MST WED FEB 4 2015/

...WINTER STORM WARNING WILL EXPIRE AT NOON CST /11 AM MST/
TODAY...

THE WINTER STORM WARNING WILL EXPIRE AT NOON CST /11 AM MST/
TODAY. 

* TIMING...SNOW HAS ENDED ACROSS THE REGION.

* SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION. 

* WIND...NORTH WINDS WILL DECREASE TO LESS THAN 10 MPH BY LATER
  THIS AFTERNOON.

* IMPACTS...MANY ROADS ARE SNOW AND ICE COVERED...PLEASE DRIVE
  WITH CAUTION.


$$

NEZ004-005-008-027>029-056-058-094-041845-
/O.EXP.KLBF.WW.Y.0005.000000T0000Z-150204T1800Z/
SHERIDAN-EASTERN CHERRY-BROWN-LOUP-GARFIELD-WHEELER-DEUEL-PERKINS-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...TAYLOR...BURWELL...BARTLETT...CHAPPELL...
BIG SPRINGS...GRANT...CODY...MERRIMAN...KILGORE
1143 AM CST WED FEB 4 2015 /1043 AM MST WED FEB 4 2015/

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY. 

* TIMING...SNOW HAS ENDED ACROSS THE REGION.

* SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION. 

* WIND...NORTH WINDS WILL DECREASE TO LESS THAN 10 MPH BY LATER
  THIS AFTERNOON.

* IMPACTS...MANY ROADS ARE SNOW AND ICE COVERED...PLEASE DRIVE
  WITH CAUTION.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Feb 3, 10:56 AM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Feb 3, 10:56 AM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 AM CST TUE FEB 3 2015

.SYNOPSIS...
ISSUED AT 337 AM CST TUE FEB 3 2015

MAIN AREA OF SURFACE LOW PRESSURE CURRENTLY EXTENDS FROM SCTRL MT
INTO NERN WY. SCATTERED TO BROKEN HIGH CLOUDINESS ACROSS THE CNTRL
PLAINS. A GRADIENT ACROSS WRN NEBR BRINGING TEMPERATURES UP IN THE
PANHANDLE TO THE MID 30S. FURTHER EAST INTO CNTRL NEBR TEMPERATURES
ONLY IN THE LOWER TEENS. A LEAD DISTURBANCE FROM SRN BRITISH
COLUMBIA BRINGING SNOWS TO THE MOUNTAINS OF WRN MT AND WRN WY ATTM.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 337 AM CST TUE FEB 3 2015

TODAY...

A STRONG DISTURBANCE CURRENTLY OFF THE COAST OF WA/OR WILL
TRACK SOUTHEAST TODAY INTO NRN IDAHO..SWRN MT AND NWRN WY. A COUPLED
JET STRUCTURE WILL DEVELOP BY 00Z WEDNESDAY...ONE LOCATED FROM ERN
MT INTO THE DAKOTAS...A SECOND FROM SRN WA AND OR. AN ARCTIC FROM
WILL REMAIN POSITIONED FROM CNTRL AND ERN SD THROUGH 18Z TODAY..THEN
DROP SOUTH THROUGH MOST OF WRN NEBR BY EARLY THIS EVENING. HIGHS
TODAY WILL WARM CONSIDERABLY ACROSS SWRN NEBR...MOST NOTABLE IN SNOW
FREE AREAS IN PERKINS...CHASE AND HAYES COUNTY INTO THE MID/UPPER
50S. MID 40S WRN TO PARTS OF CNTRL SANDHILLS TO ONLY LOWER 30S BOYD
AND ERN HOLT COUNTY. PARTLY CLOUDY SKIES TODAY MAINLY FROM HIGH
CLOUDINESS.

TONIGHT...

THE MAIN FORECAST CHALLENGE IS AREAL EXTENT AND AMOUNTS OF
ACCUMULATING SNOWS TONIGHT. THE LATEST 12Z NAM AND GFS SOLNS SHOWS A
BROAD SNOW BAND EXTENDING FROM THE EASTERN NEBRASKA PANHANDLE AND
WESTERN SANDHILLS INTO CENTRAL NEBRASKA. THE 00Z EURO SOLN HAS THE
HEAVIER PCPN ACROSS THE SANDHILLS AND NORTHERN PORTIONS OF THE
FORECAST AREA. THE HEAVIEST SNOW BAND CURRENTLY FORECAST BETWEEN
HYANNIS AND OGALLALA...THEDFORD AND NORTH PLATTE....THEN SOUTHEAST
THROUGH BROKEN BOW. THE COMBINATION OF A COUPLED JET STRUCTURE FROM
A RIGHT ENTRANCE REGION IN WRN SD TO A LEFT EXIT REGION IN WRN WY.
RESULTING UPPER LEVEL DIVERGENCE IS QUITE STRONG ACROSS WRN NEBR
OVERNIGHT. IN ADDITION...A PV ANOMALY TO MOVE FROM NRN WY INTO NWRN
NEBR OVERNIGHT. A CROSS SECTION TAKEN PERPENDICULAR TO
THICKNESS...INDICATE BANDED PRECIPITATION WITH INTENSE VERTICAL LIFT
NOTED BETWEEN TIF AND LBF AROUND 09Z WEDNESDAY IMMEDIATELY BEHIND
THE ARCTIC COLD FRONT. THIS LIFT QUICKLY BECOMES SLANTWISE BEHIND
THE FRONT WITH VERTICAL LIFT NOTED ABOVE THE ELEVATED FRONT IN THE
H7 TO H5 LAYER BY 12Z WED. IN ADDITION...DECENT NEGATIVE EPV AND
STEEP LAPSE RATES THROUGH 12Z WOULD ENHANCE SNOWFALL RATES. MOISTURE
WILL BE ADEQUATE WITH THIS SYSTEM AS PWATS ARE RUNNING AROUND A HALF
AN INCH DURING THE PERIOD...WHICH IS ABOUT 200 PERCENT OF THE
CLIMATOLOGICAL NORMAL. FOR FCST QPFS AND SNOW AMOUNTS...UTILIZED A
BLEND OF THE NAM...GFS...AND ARW MODELS.  UTILIZING A 12:1 TO 14:1
SNOW TO WATER RATIO 06Z-12Z WED NRN HALF TO ONLY AN 8:1 RATIO
SOUTH...BRINGS A BROAD AREA OF 4 TO 5 INCHES OF SNOW BETWEEN THE
ABOVE MENTIONED AREAS. WITH FORECAST SNOWFALL AMOUNTS ALONG WITH
INCREASING NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH LATE
TONIGHT...THIS WILL BECOME A HIGH IMPACT EVENT BY DAYBREAK
WEDNESDAY. DUE TO HIGH CONFIDENCE...A WINTER WEATHER ADVISORY ISSUED
BEGINNING 04Z TONIGHT UNTIL 18Z WEDNESDAY. THE AREA TO COVER MOST
COUNTIES IN THE FORECAST AREA EXCEPT FOR 4 SOUTHWESTERN COUNTIES AND
5 NORTHEAST COUNTIES.

THERE COULD BE A BRIEF PERIOD OF FREEZING PCPN BETWEEN 06Z AND 09Z
FROM THE SERN PNHDL INTO SWRN NEBR. HOWEVER...GIVEN THE QUICK
TRANSITION OT SNOW...OMITTED A MENTION ATTM.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 337 AM CST TUE FEB 3 2015

PRIMARY FORECAST CONCERN IN THE EXTENDED CENTER ON THE TIMING OF
THE DEPARTURE OF THE WINTER STORM. DESPITE RAPID CLEARING
ANTICIPATED ON WEDNESDAY...IMPACTS ASSOCIATED WITH THE WINTER
STORM WILL CONTINUE IN THE FORM OF GUSTY NORTHWEST WIND AND COLD
TEMPERATURES. BEYOND MID-WEEK...A NOTICEABLE WARMING TREND IS
ANTICIPATED.

THE MID RANGE SOLUTIONS ALL AGREE ON THE RAPID PROGRESSION OF THE
UPPER LEVEL SYSTEM TO THE EAST OF THE FORECAST AREA EARLY ON
WEDNESDAY AS THE WESTERN BOOKEND OF THE COUPLE JET SPREADS SOUTHEAST
INTO THE SOUTHERN PLAINS.  THIS WILL HELP FOCUS THE MAIN
FRONTOGENETIC BAND SOUTH AND EAST WITH THE BEST FORCING REMOVED FROM
THE FORECAST AREA BY 18Z WEDNESDAY.  IN ADDITION...DRY ARCTIC HIGH
PRESSURE WILL QUICKLY FILL SOUTH DURING THE MORNING HOURS...RAPIDLY
DRYING THE LOWER AND MID LEVELS OF THE TROPOSPHERE. THUS SNOW WILL
QUICKLY DIMINISH FROM NORTH TO SOUTH THROUGH THE MORNING.
ADDITIONAL SNOW ACCUMULATIONS WILL BE LIGHT...WITH MOST LOCATIONS
SEEING LESS THAN AN INCH DURING THE DAY.  HOWEVER FAR SOUTHEASTERN
PORTIONS OF THE FORECAST AREA MAY ACCUMULATE A COUPLE ADDITIONAL
INCHES OF SNOW AS THE MODEL CONSENSUS INDICATES UPWARDS TO .15" QPF
WITH SNOW POSSIBLY LASTING UNTIL 18Z.  OTHERWISE NORTHWEST WINDS
WILL BE GUSTY THROUGH EARLY AFTERNOON WEDNESDAY...BEFORE
RELAXING AS THE 1037MB ARCTIC HIGH SETTLES SOUTH INTO EASTERN
NEBRASKA.  GUIDANCE WOULD SUGGEST GUSTS TO 25 MPH IN OPEN
AREAS...WHICH WOULD REDUCE VISIBILITY WITH THE FRESHLY FALLEN SNOW.
BLOWING SNOW IS NOT DEPICTED IN THE GRIDS ATTM...BUT WILL BE
RE-EVALUATED WITH THE LATEST GUIDANCE THIS COMING MORNING.

STRONG CAA WEDNESDAY AFTERNOON WILL PROMOTE BELOW AVERAGE
HIGHS...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA AND MUCH OF THE
SANDHILLS WHERE TEENS SHOULD PREVAIL.  LOWER 20S WILL BE POSSIBLE
SOUTH OF I80 AND ACROSS SOUTHWEST NEBRASKA. THE ARCTIC HIGH
CONTINUES TO SETTLE TO THE EAST OVERNIGHT TOWARD THE MID-MISSISSIPPI
VALLEY...WITH OUR COLDEST READINGS ANTICIPATED FOR OUR EASTERN
ZONES.  SINGLE DIGIT LOWS ARE FORECAST ALONG AND EAST OF HIGHWAY
83...HOWEVER THESE READINGS MAY COME EARLY IN THE NIGHT AS SOUTHERLY
FLOW RETURNS ON THE BACKSIDE OF THE EASTWARD ADVANCING HIGH.  IN
FACT...A WARM FRONT IS SHOWN TO BEGIN TO ADVANCE ACROSS THE
SANDHILLS EARLY ON THURSDAY WITH THE MODELS ADVERTISING H85 TEMPS IN
EXCESS OF 0C BY 12Z ACROSS OUR FAR WEST.  HEIGHTS RISE THURSDAY
AFTERNOON AS UPPER RIDGING SPREADS EAST FROM THE ROCKIES.  THE
PATTERN CHANGE WILL RESULT IN A NOTICEABLE WARM-UP WITH DRY
CONDITIONS ANTICIPATED THROUGH THE REMAINDER OF THE WORK WEEK.
THERE ARE INDICATIONS THAT A QUICK HITTING WAVE WILL PASS TO THE
NORTH OF THE FORECAST AREA ON SATURDAY...POSSIBLY BRINGING SHOWERS
TO OUR NORTH...BUT AT THAT...THE PROBABILITY IS LOW AT THIS POINT.
TEMPERATURES LATE WEEK AND INTO EARLY NEXT WEEK LOOK MILD FOR MOST
OF THE CWA...BUT THIS IS GREATLY DEPENDENT ON HOW QUICKLY THE FRESH
MID-WEEK SNOW PACK MELTS AND WHETHER A WEAK FRONT BACKS INTO THE
FA.  THE BLENDED PROCEDURE GAVE A FAIRLY DEFINED TEMPERATURE
GRADIENT FOR HIGHS SATURDAY...WITH UPPER 30S ACROSS OUR FAR
NORTHEAST...MID TO UPPER 60S ACROSS THE SOUTHWEST.  THIS WILL NEED
TO BE EVALUATED FURTHER...BUT FOR NOW...NO CHANGES WERE IMPLEMENTED
TO THE EXTENDED PROCEDURE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1142 AM CST TUE FEB 3 2015

A STRONG DISTURBANCE ALOFT WILL COMBINE WITH AN ARCTIC COLD FRONT
TO PRODUCE WIDESPREAD SNOW TONIGHT. WIDESPREAD MVFR AND LOCAL IFR
CONDITIONS WILL DEVELOP AFTER 06Z...AND LAST THROUGH AT LEAST 14Z
WEDNESDAY MORNING. CEILINGS WILL RAPIDLY LIFT WITH IMPROVING
CONDITIONS FROM NORTH TO SOUTH AFTER 14Z AS DRIER AIR MOVES IN
FROM THE NORTH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 PM CST /9 PM MST/ THIS EVENING
TO NOON CST /11 AM MST/ WEDNESDAY FOR NEZ004-005-008-022>028-
035>038-056-057-059-094.

&&

SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...JACOBS
AVIATION...TAYLOR
Hazardous weather outlook, Feb 3, 9:07 AM MST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 AM CST TUE FEB 3 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-041615-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1007 AM CST TUE FEB 3 2015 /907 AM MST TUE FEB 3 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE PANHANDLE AND WESTERN SANDHILLS LATE
THIS EVENING...SPREADING EAST OVERNIGHT. SNOW WILL BECOME
MODERATE TO POSSIBLY HEAVY AT TIMES AFTER MIDNIGHT ACROSS THE
EASTERN NEBRASKA PANHANDLE...THE CENTRAL AND WESTERN
SANDHILLS...AS WELL AS WEST CENTRAL NEBRASKA. TRAVEL LATE TONIGHT
WILL LIKELY BECOME HAZARDOUS. SEE THE LATEST WINTER WEATHER
ADVISORY FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW WITH AREAS OF BLOWING SNOW WILL CONTINUE INTO WEDNESDAY
MORNING. BY WEDNESDAY AFTERNOON...SNOW WILL END AND WINDS WILL
DECREASE WITH CONDITIONS IMPROVING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE WOULD BE APPRECIATED.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:51 AM MSTWinter Weather AdvisoryLBFArthur, Blaine, Brown, Cherry, Custer, Deuel and 13 more32 hr

Nearby

Winter Storm Warnings in Nebraska, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.